Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

July 12, 2021West Feliciana Parish, Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 12, 2021, 8:13 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 8:13 PM CDT (01:13 UTC)
Expired
Jul 12, 2021, 9:15 PM CDT
In force
62 min
Issued by
NWS New Orleans, LA

Counties West Feliciana Parish, LA, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WWUS84 KLIX 130113
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
813 PM CDT Mon Jul 12 2021

LAZ034-035-MSZ068-130215-
Pointe Coupee-West Feliciana-Wilkinson-
813 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

At 811 PM CDT, radar indicated strong thunderstorms were located 
along a line extending from near Black Hawk to Melville. 
These storms are moving east at 25 mph.

Heavy rainfall, occasional to frequent lightning and wind gusts of 
up to 30 mph are possible with these storms.

Locations impacted include...
Jackson, St. Francisville, Woodville, Morganza, Wakefield, Spillman,
Batchelor, Fort Adams and Crosby.

Torrential rainfall is occurring with these storms, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is also occurring with these 
storms. Lightning can strike 10 miles away from a thunderstorm. Seek 
a safe shelter inside a building or vehicle.

LAT...LON 3097 9166 3104 9156 3107 9157 3113 9163
      3124 9156 3122 9153 3123 9148 3130 9147
      3128 9106 3100 9116 3096 9120 3081 9123
      3076 9126 3071 9174 3078 9176
TIME...MOT...LOC 0111Z 278DEG 20KT 3117 9156 3071 9175 

$$

95/DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:40 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 12, 6:40 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
640 PM CDT Mon Jul 12 2021

.UPDATE...

Updated early portion of forecast to account for developing area
of thunderstorms across western Louisiana from the Alexandria area
to west of Lake Charles. Outflow from previous convection over
Texas is moving into an area with CAPE values around 3500 J/kg and
fairly strong moisture convergence. Latest CAMs runs take this
convection into the northwest corner of our CWA, near and
northwest of a McComb to Baton Rouge line before weakening it
around midnight. Further updates possible. 35

&&

.AVIATION (00z TAF package)...

Primarily VFR for the next few hours, but introduced VCTS 03-06z
for KBTR and KMCB as noted above. A further amendment may be
necessary if it appears there will be direct impacts. Outside of
that threat, KMCB could see IFR or lower conditions around sunrise
in low clouds and/or fog. Also possible at KBTR with lesser
threats elsewhere. During the daytime hours on Tuesday, there will
again be a threat of TSRA but probably won't be as widespread as
recent days. Most of that convections should die off by sunset,
with VFR conditions likely Tuesday evening. 35

&&

.PREV DISCUSSION... /issued 252 PM CDT Mon Jul 12 2021/

SHORT TERM...Tonight through Tuesday Night

The line of showers and storms that was starting to move into our
far NW counties/parishes this morning has pushed through SE LA.
Widespread storms did form out ahead of this, as predicted, due to
the very unstable air, the lingering boundaries from overnight and
outflow from the line of storms. The line did weaken and break up
but the outflow produced gusts of 20-40MPH. Behind this line, the
air is very stable and is not recovering, even with afternoon
heating. So the rest of the afternoon/evening will just see
diminishing light rain showers. Overnight we should be surprisingly
"dry" compared to previous evenings.

On Tuesday, a weak upper ridge over the Gulf will build north and
help push any shortwaves/upper support for more widespread storms to
our north. Convection over the waters will start up again Tuesday
morning with boundaries lingering from the previous day. Hires
guidance shows these storms starting to move inland in the late
morning/early afternoon. There will still be your normal afternoon
thunderstorms but the only real organization to it will be from the
storms that move inland. The low level flow also turns more easterly
so some of these storms could move southeast to northwest. Steering
flow is weak so the slow moving nature could produce isolated flash
flooding.

As for temperatures, no change in the last few days with highs in
the upper 80s and lows in the mid 70s.

LONG TERM...Wednesday through Monday

Surface high pressure and weak ridging pushes in from the Atlantic
with continued east southeast flow. Moisture will continue to move
inland with PW values at or above 2 inches through the weekend.
Wednesday will look similar to Tuesday with scattered inland
showers/storms and offshore storms moving inland by late morning and
move southeast to northwest. Thursday and Friday show a little more
upper level support which would just increase the coverage slightly
on the storms. Overall, each day is a very typical summer day.
Severe storms aren't likely; although one strong downburst is always
possible and of course, flash flooding is possible if storms move
slowly or train over the same area. Temps will be near normal; highs
in the upper 80s and middle 70s.

MARINE...

Weak high pressure remains over the waters but will not suppress
thunderstorms overnight and into the morning hours. Lingering
storms may continue each afternoon. Winds and seas will be higher
near thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  89  72  89 /  40  60  10  40
BTR  73  91  73  91 /  40  60  10  50
ASD  74  90  75  89 /  30  50  10  50
MSY  77  91  78  91 /  20  50  10  60
GPT  75  88  75  89 /  30  50  10  50
PQL  74  88  74  89 /  30  50  10  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jul 12, 7:49 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT Mon Jul 12 2021

LAZ034-046-047-130145-
Iberville-Pointe Coupee-West Baton Rouge-
749 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POINTE COUPEE...
NORTHWESTERN IBERVILLE PARISHES AND NORTHWESTERN WEST BATON
ROUGE......

At 747 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to Cankton.
These storms are moving east at 15 mph.

Heavy rainfall, frequent lightning and wind gusts of up to 30 mph
are possible with these storms.

Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.

Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3071 9173 3075 9137 3067 9134 3065 9131
      3040 9141 3036 9164 3038 9163 3041 9163
      3045 9164 3050 9171 3050 9175 3051 9173
      3056 9176
TIME...MOT...LOC 0047Z 260DEG 12KT 3060 9174 3044 9185 3032 9212

95/DM
Special weather statement, Jul 12, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
813 PM CDT Mon Jul 12 2021

LAZ034-035-MSZ068-130215-
Pointe Coupee-West Feliciana-Wilkinson-
813 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

At 811 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Black Hawk to Melville.
These storms are moving east at 25 mph.

Heavy rainfall, occasional to frequent lightning and wind gusts of
up to 30 mph are possible with these storms.

Locations impacted include...
Jackson, St. Francisville, Woodville, Morganza, Wakefield, Spillman,
Batchelor, Fort Adams and Crosby.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3097 9166 3104 9156 3107 9157 3113 9163
      3124 9156 3122 9153 3123 9148 3130 9147
      3128 9106 3100 9116 3096 9120 3081 9123
      3076 9126 3071 9174 3078 9176
TIME...MOT...LOC 0111Z 278DEG 20KT 3117 9156 3071 9175

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:49 PM CDTSpecial Weather StatementLIXPointe Coupee56 min
Jul 12, 9:13 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge62 min
Jul 13, 9:35 AM CDTRiver Flood WarningLIXSaint Tammany50 hr
Jul 13, 1:58 PM CDTSpecial Weather StatementLIXSaint James32 min
Jul 13, 2:11 PM CDTSpecial Weather StatementLIXAscension34 min
Jul 13, 2:21 PM CDTSpecial Weather StatementLIXEast Baton Rouge24 min
Jul 13, 2:24 PM CDTSpecial Weather StatementLIXAssumption36 min
Jul 13, 3:00 PM CDTSpecial Weather StatementLIXAscension30 min
Jul 13, 3:30 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge30 min
Jul 13, 6:34 PM CDTSpecial Weather StatementLIXAmite41 min

Nearby

Special Weather Statements in Louisiana, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.